Rituxan 3 and 4

I had my final dose of Rituxan last Thursday. They put the IV in my forearm. On the 3rd infusion I had them put the IV in my hand, which was a decent location as well. For my first 2 infusions it was in my wrist and the second time I bled under the skin for some reason.

So far, my main side effects have been fatigue and fevers, and some burning skin irritations. I had this rash on my neck that was red and felt chapped, and burned like a sunburn. I was putting cortisone cream on it for a few days. It’s gone now. I’ve also had some stinging underneath my arms, which actually isn’t uncommon for me. I’ve had irritation under there that has kept me from wearing certain t-shirts since I was about 16. It seems like the Rituxan temporarily made it worse. Luckily, since I was already used to the problem, I have a good selection of ‘flutter sleeve’ shirts and other baggy shirts to wear.

I’ve also had burning urination, and both the doctor and infusion nurse said that Rituxan could cause that, but I gave a urine sample anyway. I’ve never had a problem with that before, so it would make sense that the sudden onset is from the Rituxan, but I just wanted them to make sure. I’ve been taking Cystex, which is an NSAID that helps with the burning. It works great and I recommend trying it if you can take NSAIDs.

Last night I had some pretty bad muscle cramps in my back and in my ass. I attributed that mostly to electrolyte imbalance (it’s easy to forget sometimes I have adrenal disease, too) but I don’t know for sure if that’s the right call. Ass cramps are pretty painful and usually keep me awake. The back pain woke me up at some rude hour, and even though I was half awake I remember it being pretty bad. Before I went to bed I had some electrolyte supplements and I ate a banana for the potassium. I drink a lot of water, probably more than the average person, so I thought maybe I lost too many electrolytes. But there’s a good chance the Rituxan was to blame, too.

I’ve been in the worst brain fog. It started before the Rituxan, but I’m sure now the Rituxan could be making that worse too. That’s why I didn’t write for my 3rd infusion. Writing usually comes easy to me but I haven’t been able to ‘find my words’ lately. I catch myself thinking in pictures and wondering how the f*** to put it on paper. It’s not a pleasant feeling.

Even though I’m in the throes of brain fog, I did manage to start up a music blog. If you like alt/rock/folk/indie you can check it out here. I like to write about bands that people don’t seem to know, so maybe you’ll find some new music there.

As far as treatment goes, I just play the waiting game now. My doctor said it could take up to 3 months to see any changes.  I won’t repeat a brain scan for about a year she said. I guess the ultimate goal is to get my immune system to stop attacking the blood vessels in my brain, thus lowering the inflammation. I’m still having headaches every day.

That reminds me, I stopped taking the nifedipine to treat the Raynaud’s. It was helping my cold blue feet but making my headaches so much worse, and I really don’t need that. I really liked not having cold blue feet but it was just not worth the amount of pain the headaches were causing. So I guess I’m back to wearing socks and shoes all the time. No sandals for me unless it’s really hot outside. I’ve actually been wearing Sanuks, which are the best of both worlds. Not very supportive, though.

Well, that’s it I guess. I’m tired, my ass hurts, and it burns when I pee. Other than that, I’m fabulous.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s